Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

1 month 1day old baby passing watery stool and gas. Giving rinifol dry syrup. Should I be worried?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Question
Hello Sir,
My Baby is 1 month 1day old. She twice in the morning passed watery stool with mustard like seeds on it.watery means like bit of urine & mustard like seeds on it. But now she is passing normal yellow stool with mustard like seeds on it. And every time she passes gas (farts) or cries loudly there is stain of stool on her daiper. My doc gave her Rinifol dry syrup.
Sir please tell me whether is there any thing to worry.
Thanks & Regards, XXXXXXX XXXXXXX
Posted Fri, 31 Aug 2012 in Child Health
 
 
Answered by Dr. Hema Yadav 1 hour later
Hello XXXXXXX
Thanks for posting your query .
I assume that you are breastfeeding your child . If yes then a diarrhoea in a breastfed child is very unusual and is best treated after confirming the diagnosis .
The present treatment ie rinifol syrup is a probiotic and is usually given for treatment of diarrhoea .
However I would like to know a few more details like ,
1. Wether the baby was given anything other than breastmilk like water , honey, gripe water , formula milk,any sweet ( prasad) etc in the last few days.
2. If there is any history of bottle feeding or pacifier use or travel outside home .
3. If the baby has been given any medicines or vaccination recently .
4. If mother has had any recent change in diet or started any medication.
If there is any such source of infection as asked above then it's more likely an infectious diarrhoea which might need treatment with antibiotics .
At present the baby's condition doesn't seem worrisome but if even after 3 days of starting rinifol there is no improvement then it's best to get a stool routine and culture test done and start appropriate antibiotics .
Meanwhile at present you may ask your doctor for prescription of zinc supplements ( 20 mg / day eg zinconia or z& d drops) to further help in faster resolution of diarrhoea.
The most important thing you can do is to prevent dehydration by frequent breastfeeding on demand ( even 1-2 hourly if needed).
Also do watch for signs of dehydration like decreased or absent urination, sunken eyes, dry mouth, irritability , fever. In case such signs are seen consult your doctor promptly.
Please do not worry as if mother is stressed it can affect the milk output and distress the baby.remember that most infant diarrhoeas are self resolving and with appropriate therapy your baby should be absolutely fine within a week.
Hope I have answered your query.
Awaiting your response,
Regards
Above answer was peer-reviewed by
 
Follow-up: 1 month 1day old baby passing watery stool and gas. Giving rinifol dry syrup. Should I be worried? 50 minutes later
Thank you doctor.
I had given her gripe water & yesterday i took her to hospital for her & mine 1 month follow up & she is completely on breast feed. I feed her after every 2 hours but today she is so tired that she wants to sleep & not taking much feed. And as far as med is concerned on friday & saturday I took her to dr for her check up where he told she has gas problem and gave her xymex 8 drops 3 times for 7 days,atarax 6 drops 2 times for 7 days & motinorm 4 drops 3 times for 5 days. i gave these med is on friday & till saturday afternoon but because she was behaving weird,drowsy very inactive, i took a decision of not giving & changed her doc as well.
Doctor pleaseee help me, i cant see her like that.
I am really worried & tensed
Thanks & Regards XXXXXXX
 
 
Answered by Dr. Hema Yadav 1 hour later
Hello ,
Thanks for the follow up .
Considering the details you have provided it seems that your baby could just be having a side effect of the medications you had given her couple of days back.Atarax can cause drowsiness and motinorm can cause frequent stools. Though the medications were taken till last Saturday and presently there should be no such effect like drowsiness, yet the loose stools might take a couple of days to resolve.So first and foremost do not give anything except breast milk not even gripe water to the baby.Continue Rinifol and if required zinc drops as per your doctors advice.
If the baby cries due to gaseous distension ask your doctor for prescription of colic aid or colimex drops .
You can apply any local zinc based ointment like siloderm or rashfree if there is any redness in anal (diaper) area .
If still the stools do not return to normal after 3 days get a stool test done and consult your doctor for prescription of antibiotic if required.
As of now you can wait and watch and it will mostly resolve in a couple of days.
Continue feeding 2 hourly or on demand.
Hope I have answered your query.
Kindly accept my answer if you have no further queries.
Regards
Above answer was peer-reviewed by
 
Follow-up: 1 month 1day old baby passing watery stool and gas. Giving rinifol dry syrup. Should I be worried? 34 minutes later
Thank you doctor,
Sorry for bothering you again but hope you understand my situation
My doctor told me to give rinifol & walamycin both 2.5ml 3 times a day.
Your reply has given me alot of confidence
Please help me with last query.
Pleaseee.
extremely sorry to trouble you again.

Thanks & Regards, XXXXXXX
 
 
Answered by Dr. Hema Yadav 6 hours later
Hello,
Thanks for the follow up.
Please do not hesitate to ask follow up queries.
It's my pleasure to clear your doubts.
Yes , you can give both as advised.
Walamycin is a mild and safe antibiotic for infant diarrhoea given as thrice daily dose .
Rinifol usually is given as 2.5 ml twice daily as it contains multivitamin and probiotics .
I agree that the treatment seems appropriate for the present condition of your baby and your baby should be absolutely fine after 3-5 days.
Another advice I would like to give you is to vaccinate your child adequately with IAP recommended vaccination schedule .
Do discuss it with your pediatrician at the next routine follow up.
Hope I have answered your query.
Kindly accept my answer if you have no further queries.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor